| Catalog Number |
8629H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported that the device had a pull off - suture needle issue.Twenty-two unopened samples of product code 8629, lot mgh230 were returned for analysis.The complaint sample was not received or evaluation.During the visual inspection of twenty-two unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture came off the needle.It is unknown how the case was completed.There were no patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/27/2019.H3 device evaluation summary: three unopened samples of product code 8629, lot mgh230 were returned for analysis.The complaint sample was not received or evaluation.During the visual inspection of three unopened samples, no defects were observed on the packets.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were examined along of strand and no defects or damaged were noted.Functional test was performed on the samples and the pull force of the samples did not meet the minimum ltl requirement due to clip off defect.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, the assignable cause of performance - pull off suture needle pre-op is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.